Hail, Washington
- When
- August 6, 3:10 PM EST to 3:15 PM EST
- Where
- Washington County, 5 mi S of Benhams
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.600, -82.217
Penny-size hail reported by trained spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 6, 2:15 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SAT AUG 6 2005 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...BOUNDARY SETTING UP ALONG N CUMBERLAND PLATEAU AND SW VA THIS AFTN. GOOD HEATING HAS OCCURRED THERE SO NUMEROUS COVERAGE EXPECTED INTO THE EVE. SLOW MOVING CELLS MAY CAUSE LOCALIZED FLOODING. ELSEWHERE...SE FLOW UPSLOPING ACROSS NC WITH GOOD SHWR COVERAGE THERE AND INTO MOUNTAINS. MODELS HAVE DIFFERING SOLUTIONS THROUGH THE REMAINDER OF THE SHORT TERM. FLOW IS LIGHT UP TO 500 MB BUT PREFER GFS SOLUTION WHICH HAS INVERTED TROUGH SETTING UP NORTHEASTWARD THROUGH MRX CWA TDY. THIS MATCHES BETTER WITH CURRENT RADAR AND SAT PIX. NAM KEEPS TROUGH AXIS W OF AREA. EITHER WAY MOISTURE ADVECTION INCREASES ACROSS THE AREA THROUGH MONDAY. DECENT UPR DIFFLUENCE SETTING UP OVR S APPALACHIANS AS DEFORMATION ZONE NEARLY STATIONARY ACROSS NE MRX CWA. FAVORABLE OMEGA VALUES OVR AREA LATER TONIGHT INTO SUNDAY. MOUNTAIN AREAS MAY HAVE TO BE UPGRADED TO CATEGORICAL POPS FOR SUN IN LATER PACKAGES. SIMILAR CONDITIONS ON MONDAY. DAYTIME TEMPERATURES SHOULD BE BELOW NORMAL UNDER MOSTLY CLOUDY SKIES. .LONG TERM...(TUESDAY THROUGH SATURDAY)...GFS INDICATING WEAK SURFACE BOUNDARY LINGERING ACROSS THE REGION ON TUESDAY AND WEDNESDAY...ALONG WITH THE HELP OF A WEAK SHORTWAVE ALOFT...SHOULD BRING SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. GFS INDICATING A LITTLE DECREASE IN MOISTURE BY THURSDAY...BUT STILL MAY SEE ISOLATED ACTIVITY ON THURSDAY THROUGH SATURDAY...WILL KEEP SLIGHT CHANCE POPS ALL 3 DAYS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 85 69 86 / 40 60 60 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 83 67 83 / 30 60 30 40 OAK RIDGE, TN 68 84 68 84 / 30 60 30 40 TRI CITIES AIRPORT, TN 64 82 64 82 / 30 60 60 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT SAT AUG 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070800- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE ACROSS NORTHEAST PARTS OF THE CUMBERLAND PLATEAU INTO SOUTHWEST VIRGINIA... ASSOCIATED WITH A WEAK COLD FRONT. MOUNTAINOUS AREAS ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE WILL ALSO BE FAVORED LOCATIONS FOR INITIAL DEVELOPMENT. MOST STORMS WILL MOVE SLOWLY WEST OR NORTHWEST AT 10 MPH OR LESS ...AND MAY PRODUCE LOCALLY HEAVY RAINS IN EXCESS OF TWO INCHES. ALSO...ISOLATED STRONG STORMS COULD PRODUCE DAMAGING WINDS OF 50 MPH OR GREATER. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... THERE WILL GENERALLY BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ABINGDON 36.71N 81.97W
08/06/2005 WASHINGTON VA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&
MEP/GRCThe Knoxville radar (KMRX), 116 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 hail. Local standard time, as filed.
Penny-size hail reported by trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470629.